Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Joint/Tendon Pain?
Dec 15, 2002

Hi- I've been pos for 8 years, just started meds 8 months ago when T4 fell to low of 300 and VL rose to high of 75000. Am on combivir/sustiva. Responding well- T4 up to 600 and VL=150. No side effects except for these weird pains in specific parts of body that just started 3 months ago and very consistent: burning pain between 1st/2nd knuckles on r. hand when lifting, twisting with these 2 fingers. Pain on the outside of left knee (not the knee itself) when bending. Pain on outside of left arm, midway between shoulder and elbow when lifting arm. Had test for rheumetoid factor- that isn't it. I don't think these are exactly joint or muscle pains, but in the connective tissue instead. Ever heard of this? Where do I start as far as testing/diagnosis? Seems to be slowly progressing, with a new site adding about each month, and no reversal once it starts. My doc suggested carpal tunnel, but I have my doubts.

Response from Dr. Henry

Doesn't sound like carpal tunnel or standard HIV neuropathy. An evaluation with a careful history/physical by a neurologist or rheumatologist would be a good starting point. KH



Previous
pancreatitis and a treatment interruption
Next
Smallpox Vaccine and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement